Translator Disclaimer
2016 Screening-based Bregman divergence estimation with NP-dimensionality
Chunming Zhang, Xiao Guo, Yi Chai
Electron. J. Statist. 10(2): 2039-2065 (2016). DOI: 10.1214/16-EJS1157

Abstract

Feature screening via the marginal screening ([5]; [7]) has gained special attention for high dimensional regression problems. However, their results are confined to the generalized linear model ($\mathrm{GLM}$) with the exponential family of distributions. This inspires us to explore the suitability of applying screening procedures to more general models, for example without assuming either the explicit form of distributions or parametric forms between response and covariates. In this paper, we extend the marginal screening procedure, by means of Bregman divergence (${\mathrm{BD}}$) as the loss function, to include not only the $\mathrm{GLM}$ but also the quasi-likelihood model. A sure screening property for the resulting screening procedure is established under this very general framework, assuming only certain moment conditions and tail properties, where the dimensionality $p_{n}$ is allowed to grow with the sample size $n$ as fast as $\log(p_{n})=O(n^{a})$ for some $a\in(0,1)$. Simulation and real data studies illustrate that a two-step procedure, which combines the feature screening in the first step and a penalized-${\mathrm{BD}}$ estimation in the second step, is practically applicable to identifying the set of relevant variables and achieving good estimation of model parameters, with the computational cost much less than those without using the screening step.

Citation

Download Citation

Chunming Zhang. Xiao Guo. Yi Chai. "Screening-based Bregman divergence estimation with NP-dimensionality." Electron. J. Statist. 10 (2) 2039 - 2065, 2016. https://doi.org/10.1214/16-EJS1157

Information

Received: 1 August 2014; Published: 2016
First available in Project Euclid: 18 July 2016

zbMATH: 1345.62054
MathSciNet: MR3522668
Digital Object Identifier: 10.1214/16-EJS1157

Subjects:
Primary: 62F35
Secondary: 62F12, 62F30

Rights: Copyright © 2016 The Institute of Mathematical Statistics and the Bernoulli Society

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.10 • No. 2 • 2016
Back to Top